Annals of Probability

Stochastic integral representation and regularity of the density for the exit measure of super-Brownian motion

Jean-François Le Gall and Leonid Mytnik

Full-text: Open access


This paper studies the regularity properties of the density of the exit measure for super-Brownian motion with (1+β)-stable branching mechanism. It establishes the continuity of the density in dimension d=2 and the unboundedness of the density in all other dimensions where the density exists. An alternative description of the exit measure and its density is also given via a stochastic integral representation. Results are applied to the probabilistic representation of nonnegative solutions of the partial differential equation Δu=u1+β.

Article information

Ann. Probab., Volume 33, Number 1 (2005), 194-222.

First available in Project Euclid: 11 February 2005

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60G57: Random measures
Secondary: 60G17: Sample path properties 60J80: Branching processes (Galton-Watson, birth-and-death, etc.) 35J65: Nonlinear boundary value problems for linear elliptic equations

Super-Brownian motion exit measure stochastic integral representation martingale measure semilinear partial differential equation


Le Gall, Jean-François; Mytnik, Leonid. Stochastic integral representation and regularity of the density for the exit measure of super-Brownian motion. Ann. Probab. 33 (2005), no. 1, 194--222. doi:10.1214/009117904000000612.

Export citation


  • Abraham, R. and Delmas, J. F. (2002). Some properties of the exit measure of super-Brownian motion. Probab. Theory Related Fields 122 71–107.
  • Chung, K. L. and Zhao, Z. (1995). From Brownian Motion to Schrödinger's Equation. Springer, Berlin.
  • Dawson, D. (1993). Measure-valued Markov processes. École d'Été de Probabilités de Saint Flour 1991. Lecture Notes in Math. 1541 1–260. Springer, Berlin.
  • Dellacherie, C. and Meyer, P. A. (1980). Probabilités et Potentiel. Théorie des Martingales. Hermann, Paris.
  • Dynkin, E. B. (1991). A probabilistic approach to one class of nonlinear differential equations. Probab. Theory Related Fields 90 89–115.
  • Dynkin, E. B. (1993). Superprocesses and partial differential equations. Ann. Probab. 21 1185–1262.
  • Dynkin, E. B. (1998). Stochastic boundary values and boundary singularities for solutions of the equation $Lu=u^\alpha$. J. Funct. Anal. 153 147–185.
  • Dynkin, E. B. (2002). Diffusions, Superdiffusions and Partial Differential Equations. Amer. Math. Soc., Providence, RI.
  • Dynkin, E. B. and Kuznetsov, S. E. (1998). Trace on the boundary for solutions of nonlinear differential equations. Trans. Amer. Math. Soc. 350 4499–4519.
  • El Karoui, N. and Roelly, S. (1991). Propriétés de martingales, explosion et représentation de Lévy–Khintchine d'une classe de processus de branchement à valeurs mesures. Stochastic Process. Appl. 38 239–266.
  • Fitzsimmons, P. J. (1992). On the martingale problem for measure-valued branching processes. In Seminar on Stochastic Processes 1991 (E. Çinlar, K. L. Chung and M. J. Sharpe, eds.) 39–51. Birkhäuser, Boston.
  • Gilbarg, D. and Trudinger, N. S. (1998). Elliptic Partial Differential Equations of Second Order, 2nd ed. Springer, Berlin.
  • Jacod, J. (1979). Calcul Stochastique et Problèmes de Martingales. Lecture Notes in Math. 714. Springer, Berlin.
  • Jacod, J. and Shiryaev, A. N. (2003). Limit Theorems for Stochastic Processes, 2nd ed. Springer, Berlin.
  • Le Gall, J. F. (1997). A probabilistic Poisson representation for positive solutions $\Delta u=u^{2}$ in a planar domain. Comm. Pure Appl. Math. 50 69–103.
  • Le Gall, J. F. (1999). Spatial Branching Processes, Random Snakes and Partial Differential Equations. Birkhäuser, Basel.
  • Marcus, M. and Véron, L. (1998). The boundary trace of positive solutions of semilinear elliptic equations, I. The subcritical case. Arch. Ration. Mech. Anal. 144 201–231.
  • Mytnik, L. and Perkins, E. (2003). Regularity and irregularity of $\beta$-stable super-Brownian motion. Ann. Probab. 31 1413–1440.
  • Perkins, E. (2002). Dawson–Watanabe superprocesses and measure-valued diffusions. Ecole d'Eté de Probabilités de Saint-Flour 1999. Lecture Notes in Math. 1781 125–329. Springer, Berlin.
  • Pommerenke, C. (1992). Boundary Behavior of Conformal Maps. Springer, Berlin.
  • Sheu, Y. (1996). On states of exit measure for superdiffusions. Ann. Probab. 24 268–279.
  • Widman, K. O. (1967). Inequalities for the Green function and boundary continuity of the gradient of solutions of elliptic differential equations. Math. Scand. 21 13–67.